Alert archive / New Hampshire / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Boston/Norton, MA

August 22, 2009Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this flash flood warning at Aug 22, 2009, 6:15 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 2 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2009, 6:15 PM EDT (22:15 UTC)
Expired
Aug 22, 2009, 8:15 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:17 PM EDTHEAVY RAIN 3.63Peterborough, NHSINCE MIDNIGHT AT MACDOWELL DAM.
Aug 22, 6:43 PM EDTFLOODPeterborough, NHCITY AVENUE FLOODED AND IMPASSABLE
Aug 22, 6:44 PM EDTFLOODPeterborough, NH2 FLOODED BASEMENTS ONE ON 7TH ST AND AND ONE ON UNION ST.
Aug 22, 6:51 PM EDTFLASH FLOODPeterborough, NHMUDSLIDE AND COLLAPSED HILLSIDE ONTO ROADWAY AT JUNCTION OF ROUTES 202 AND 136. REPORT CONFIRMED BY STATE EMERGENCY MANAGEMENT OFFICIAL.
Aug 22, 6:54 PM EDTFLASH FLOODPeterborough, NHPARTIAL ROAD WASHOUT ON ROUTE 136.
Aug 22, 6:55 PM EDTFLASH FLOODPeterborough, NHA 2000 FOOT SECTION OF THE EASTBOUND LANE OF ROUTE 101 WAS COMPLETELY UNDERMINED NEAR CALISAIS DRIVE.
Aug 22, 7:26 PM EDTFLASH FLOODPeterborough, NHGREENFIELD ROAD...RIVER IS OUT OF ITS BANKS...AND FLOODED ROAD. SUCCESSFULLY RESCUED 2 PEOPLE IN TWO SEPARATE CARS THAT WERE STRANDED ON THAT ROAD.
Aug 22, 7:40 PM EDTHEAVY RAIN 5.16Peterborough, NH5.16 INCHES OF RAIN MEASURED AT THE MACDOWELL DAM SINCE MIDNIGHT.
Aug 22, 8:15 PM EDTFLOODJaffrey, NHPINE STREET FLOODED BASEMENT. TIME OF OCCURENCE MAY HAVE BEEN TWO HOURS EARLIER.
Aug 22, 8:16 PM EDTFLASH FLOODPeterborough, NHHOPKINS ROAD...WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 222215
FFWBOX
NHC005-011-230015-
/O.NEW.KBOX.FF.W.0020.090822T2215Z-090823T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT SAT AUG 22 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF JAFFREY...
  WEST CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 815 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
  THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN A PORTION OF EASTERN
  CHESHIRE COUNTY AND WESTERN HILLSBOROUGH COUNTY NEW HAMPSHIRE.
  THE RAINFALL WAS CONCENTRATED ALONG THE NUBANUSIT BROOK IN THE
  TOWNS OF NELSON...HARRISVILLE...AND PETERBOROUGH. FLASH FLOODING   
  IS POSSIBLE IN THOSE AREAS. OTHER SMALL STREAMS MAY QUICKLY
  OVERFLOW THEIR BANKS AS SHOWERS AND THUNDERSTORMS PRODUCE ANOTHER
  1 TO 2 INCHES OF RAIN THERE THROUGH 815 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN TAUNTON.

&&

LAT...LON 4295 7214 4296 7191 4276 7190 4279 7200
      4275 7215

$$
FIELD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:12 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 22, 6:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT SAT AUG 22 2009

.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE THIS WEEKEND WITH HURRICANE
BILL PASSING OVER 150 MILES EAST OF NANTUCKET SUNDAY MORNING. GUSTY
FLOODING THUNDERSTORMS WILL OCCUR OVER THE INTERIOR...MAINLY EACH
AFTERNOON AND EVENING. HIGH SURF AND DANGEROUS RIP CURRENTS WILL BE
THE PRIMARY EFFECTS OF HURRICANE BILL ALONG THE COAST THIS WEEKEND
ALONG WITH HEAVY RAIN SQUALLS LATE THIS AFTERNOON AND TONIGHT. NEXT
WEEK IS PROJECTED TO BE SOMEWHAT MORE COMFORTABLE...ESPECIALLY NEXT
THURSDAY AND FRIDAY WHEN COOL HIGH PRESSURE SPREADS INTO NORTHERN NEW
ENGLAND AND SOUTHEAST CANADA.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TONIGHT...
CONVECTION WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING ACROSS
THE NORTHWESTERN HALF OF THE FORECAST AREA AND SHIFT WEST THIS
EVENING. BILL WILL TRACK SOUTHEAST OF CAPE COD AFTER 06Z. ENVELOPE OF
HIGHER THETA-E AIR PROGGED TO REACH JUST WEST OF THE I95 CORRIDOR...THUS
HAVE INCLUDED LIKELY TO CATEGORICAL POPS GENERALLY ALONG AND EAST OF
THIS LINE WITH LOW CHANCE POPS WEST. RAIN WILL BE LOCALLY HEAVY WITH
BANDS OF PRECIPITATION WHICH TRACK ACROSS THE AREA. THE 12Z RGEM
APPEARS TO INITIALIZE FAIRLY WELL AND WAS USED TO DERIVE QPF AMOUNTS.

THE TROPICAL STORM WARNING REMAINS IN EFFECT FOR CAPE COD...MARTHAS
VINEYARD AND THE ADJACENT COASTAL WATERS TONIGHT. ALSO A HIGH SURF
ADVISORY THROUGH 12Z FOR ALL OF THE EASTERN MASSACHUSETTS AND RHODE
ISLAND COASTLINE. EIGHT TO TEN FOOT SEAS HAVE ALREADY REACHED THE
COASTAL WATERS THIS AFTERNOON.

POPULATED WITH THE LATEST HURRICANE WAVE MODEL GUIDANCE AND THE TCM
TOOL WITH GFS BASED WIND SPEEDS AS QUICKLY AS RECEIVED TO DERIVE WIND
VELOCITIES.

&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6PM SUNDAY EVENING/...
SUNDAY...BILL DEPARTS THE NEARBY OFFSHORE WATERS IN THE MORNING...
FOLLOWED BY SHORT WAVE RIDGING. A WEAK COLD FRONT WILL APPROACH FROM
THE WEST LATER IN THE AFTERNOON. MIXED LAYER CAPES SHOULD APPROACH
1000 J/KG DURING THE AFTERNOON ACROSS THE AREA. IN ADDITION A 100 KT
JET STREAK AND SHORT WAVE DISTURBANCE WILL BE CROSSING NEW YORK STATE
DURING THE AFTERNOON WITH COOLING ALOFT BY 00Z. THEREFORE HAVE LIKELY
POPS ADVERTISED ACROSS THE WEST WITH SLIGHT CHANCE TO LOW CHANCE POPS
EAST IN THE AFTERNOON.

OTHERWISE ANOTHER WARM AND HUMID DAY EXPECTED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WARMER THAN NORMAL WITH A BIT LESS HUMIDITY SUN NIGHT THROUGH
WEDNESDAY THEN A DEFINITE COOLER TREND FOR THU-SAT BUT WITH
UNCERTAINTY REGARDING END OF THE WEEK WEATHER.

FLY IN THE OINTMENT FOR COASTAL MASSACHUSETTS IS A BACKDOOR COOL
FRONT POSSIBILITY MONDAY INTO TUESDAY.

SUNDAY NIGHT AND MONDAY...LEFTOVER SHOWERS AND ISOLATED
THUNDERSTORMS PER 15Z SREF.  TEMPS ARE 12Z NCEP MOS BLENDED.
WE DID NOT ACCOUNT FOR A POSSIBLE BACKDOOR COOLING EVENT IN EASTERN
MASSACHUSETTS MONDAY WHICH IS A CONSIDERABLE UNKNOWN AT THIS TIME.

TUESDAY INTO WED...SOMEWHAT DRIER BUT STILL WARMER THAN NORMAL AS
LOW PRES CROSSES QUEBEC.

LATE WED...POSSIBLE SHOWER OR TSTM WITH CFP.

NEXT THU-FRI-SAT...HIGH PRES TENDS TO SPREAD INTO SOUTHEAST CANADA
AND NORTHERN NEW ENGLAND.  THE QUESTION...DOES IT BARREL INTO OUR
AREA OR JUST DRAIN COOL BL AIR SOUTHWARD WHILE OVERRUNNING DEVELOPS?
SO...WHERE WILL THE CONFLUENCE ZONE BE...ACROSS SOUTHERN NEW ENGLAND
OR NEAR THE CANADIAN BORDER.  SINCE ITS SUMMER... I TEND TO FAVOR
THE 12Z/22 GEFS INSTEAD OF THE ROBUST DRY COOL ECMWF.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
TONIGHT...MVFR CONDITIONS DEVELOPING IN LOW CLOUDS OVERNIGHT...IFR
EASTERN TERMINALS GENERALLY SE OF BOS-PVD TO THE SOUTH COAST. SHOWERS
WITH NE WINDS GUSTING UP TO 35 KT KACK-KPVC FOR A FEW HOURS AROUND
OR SHORTLY AFTER 06Z.

SUNDAY...MVFR BECOMING VFR. IFR CONDITIONS IN THE MORNING ALONG THE
SOUTH COAST. SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON MAINLY INTERIOR TERMINALS.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUN NIGHT...VFR WITH AREAS OF MVFR CONDS IN FOG OR LEFTOVER DYING
SHOWERS.

MONDAY-TUESDAY...GENERALLY VFR...THOUGH IF WE HAVE A BACK DOOR MONDAY
THEN MVFR OR IFR CONDS WOULD INVADE THE COAST ON NE FLOW.

WEDNESDAY...MAINLY VFR...THOUGH MAY SEE LOCAL MVFR CIGS/VSBYS IN ANY
AFTERNOON OR EVENING SHOWERS/TSTMS. SW WINDS GUST 20 KTS AHD OF THE
CFP WED AFTN.

THURSDAY...VFR.

&&

.MARINE...
TONIGHT...HURRICANE BILL WILL CREATE HIGH SURF AND TROPICAL STORM
FORCE WINDS ACROSS THE SOUTHEASTERN WATERS. PLEASE SEE THE LATEST
HLSBOX AND MWWBOX FOR DETAILS. DID NOT STRAY FAR FROM THE LATEST
HURRICANE WAVE GUIDANCE.

SUNDAY...LEFTOVER SMALL CRAFT ADVISORIES ACROSS MOST OF THE COASTAL
WATERS MAINLY FOR HAZARDOUS SEAS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

SUNDAY NIGHT-MONDAY...HEADLINES WOULD BE ASSOCIATED WITH THE STATUS
OF THE LEFTOVER SWELLS IN THE WATERS...BUT HAZ SEAS EXTENSION APPEARS
LIKELY FOR PARTS OF THE OUTER COASTAL WATERS.

TUESDAY-WEDNESDAY...NO HEADLINES ANTICIPATED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ007-015-
     019>021.
     TROPICAL STORM WARNING FOR MAZ022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR RIZ006>008.
MARINE...TROPICAL STORM WARNING FOR ANZ231>234-254-255.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ235-237-250-
     251-256.

&&

SYNOPSIS...DRAG
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...DRAG
AVIATION...DRAG/STRAUSS
MARINE...DRAG/STRAUSS
Hazardous weather outlook, Aug 22, 6:02 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT SAT AUG 22 2009

CTZ004-MAZ004>006-012>014-017-018-026-NHZ012-015-RIZ001>005-232215-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
602 PM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS
AND LOCALIZED URBAN AND POOR DRAINAGE FLOODING ACROSS WESTERN
MASSACHUSETTS....NORTHERN CONNECTICUT AND CHESHIRE COUNTY NH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-019>021-RIZ006>008-232215-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
602 PM EDT SAT AUG 22 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

CONSIDERABLE BEACH EROSION WILL OCCUR THROUGH THE WEEKEND HIGH TIDE
CYCLES...ESPECIALLY ON THE SOUTH FACING COASTLINE. MINOR SPLASH OVER
COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ016-232215-
EASTERN NORFOLK MA-
602 PM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST
LATER
THIS AFTERNOON AND EVENING...SOME OF WHICH WILL PRODUCE TORRENTIAL
DOWNPOURS ALONG WITH LOCALIZED URBAN AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON AND INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST
SWELLS TO THE COASTAL WATERS LATE TONIGHT AND SUNDAY. SEAS MAY REACH
10 TO 15 FEET TONIGHT INTO SUNDAY. THIS MAY LEAD TO DANGEROUS SURF
AND RIP CURRENTS.

CONSIDERABLE BEACH EROSION MAY ALSO OCCUR THROUGH THE WEEKEND HIGH
TIDE CYCLES. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF
HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-232215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
602 PM EDT SAT AUG 22 2009

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON AND INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ002-003-008>011-NHZ011-232215-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
602 PM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS TODAY AND TONIGHT...
SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED URBAN
AND POOR DRAINAGE FLOODING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS AS WELL. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON AND INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>234-254-255-232215-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
602 PM EDT SAT AUG 22 2009

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING
SUNDAY AFTERNOON INTO SUNDAY EVENING.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-235>237-250-251-256-232215-
BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
602 PM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS AND
BRIEF WIND GUSTS THIS AFTERNOON AND TONIGHT.

SOUTH TO SOUTHEAST SWELLS WILL CONTINUE TO INCREASE AS HURRICANE
BILL MAKES ITS CLOSEST APPROACH TONIGHT. SEAS WILL REACH UP TO 15
FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND WIND
GUSTS DURING SUNDAY AFTERNOON INTO SUNDAY EVENING AS HURRICANE BILL
PUSHES
AWAY.

SOUTH TO SOUTHEAST SWELLS WILL CONTINUE THROUGH SUNDAY AS BILL MOVES
TOWARD THE CANADIAN MARITIMES SUNDAY. SEAS WILL REACH UP TO 18 FEET
THROUGH SUNDAY MORNING...THEN WILL SLOWLY SUBSIDE.

SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 22, 3:20 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT SAT AUG 22 2009

MAZ006-007-222000-
EASTERN ESSEX MA-WESTERN ESSEX MA-
320 PM EDT SAT AUG 22 2009

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 2 MILES SOUTHEAST OF NEWBURY...OR ABOUT 5 MILES
SOUTHWEST OF NEWBURYPORT...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MERRIMAC...NEWBURYPORT...AMESBURY
  AND SALISBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Aug 22, 3:46 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SAT AUG 22 2009

MAZ002>004-NHZ011-222045-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-
346 PM EDT SAT AUG 22 2009

AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 35 MPH OVER JAFFREY...MOVING NORTH NORTHWEST AT 15 MPH.  THESE
STORMS CONTAIN TORRENTIAL RAINFALL WHICH WILL RESULT IN POOR
DRAINAGE STREET FLOODING.  DO NOT DRIVE THROUGH FLOODED AREAS.

* SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...ROXBURY...KEENE...
  HARRISVILLE...NELSON AND SULLIVAN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Aug 22, 3:51 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT SAT AUG 22 2009

MAZ008>011-222030-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
351 PM EDT SAT AUG 22 2009

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 35 MPH 3 MILES NORTHEAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF
CHICOPEE...MOVING NORTH AT 15 MPH.  THESE THUNDERSTORMS WERE ALSO
PRODUCING TORRENTIAL RAINFALL.  THIS WILL LEAD TO AREAS OF POOR
DRAINAGE STREET FLOODING.

* SOME LOCATIONS AFFECTED INCLUDE...MONTGOMERY...CHICOPEE...LUDLOW...
  HUNTINGTON...HOLYOKE...SOUTHAMPTON...CHESTER...EASTHAMPTON...SOUTH
  HADLEY...GRANBY...WESTHAMPTON...BELCHERTOWN...MIDDLEFIELD...
  WORTHINGTON...WILLIAMSBURG...NORTHAMPTON...HATFIELD...HADLEY...
  GOSHEN AND CHESTERFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Local storm report, Aug 22, 4:13 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT AUG 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            STONEHAM                42.47N 71.10W
08/22/2009                   MIDDLESEX          MA   TRAINED SPOTTER

            1 FOOT OF WATER OVER THE ROAD AT THE INTERSECTION OF
            EASTON AVENUE AND MAIN STREET.

0321 PM     LIGHTNING        WEST NEWBURY            42.80N 71.00W
08/22/2009                   ESSEX              MA   AMATEUR RADIO

            GARAGE HIT BY LIGHTNING WHICH RESULTED IN A FIRE ON CRANE
            NECK STREET.

&&

HFRANK
Special weather statement, Aug 22, 4:28 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SAT AUG 22 2009

NHZ011-015-222115-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
428 PM EDT SAT AUG 22 2009

AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF NELSON...OR ABOUT 12 MILES NORTH
OF JAFFREY...MOVING NORTH AT 15 MPH.  THIS STORM HAS THE POTENTIAL
PRODUCE ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WINDSOR AND STODDARD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FIELD
Local storm report, Aug 22, 5:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT SAT AUG 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     LIGHTNING        WEST NEWBURY            42.80N 71.00W
08/22/2009                   ESSEX              MA   AMATEUR RADIO

            GARAGE HIT BY LIGHTNING WHICH RESULTED IN A FIRE ON CRANE
            NECK STREET.

0546 PM     FLOOD            HANCOCK                 42.97N 71.98W
08/22/2009                   HILLSBOROUGH       NH   AMATEUR RADIO

            ON MIDDLE ROAD...FLOODED BASEMENT. CULVERT BROKEN IN
            FRONT OF HOUSE. FURNACE UNDER WATER.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:18 PM EDTAreal Flood AdvisoryBOXHillsborough117 min
Aug 22, 5:16 PM EDTAreal Flood AdvisoryBOXCheshire, Hillsborough119 min

Nearby

Flash Flood Warnings in New Hampshire, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.